Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 18, 2007, 5:52 PM EDT for Orange County, Florida. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 18, 2007, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:12 PM EDT | HAIL 0.7 | Orlando, FL | DIME SIZE HAIL REPORTED BY SKYWARN VICINITY OF THE JOHN YOUNG PARKWAY AND INTERSTATE 4. |
| Jul 18, 6:20 PM EDT | HAIL 1 | 1 W Orlando, FL | SHERIFFS OFFICE COMMS REPORTED QUARTER SIZE HAIL IN THE VICINITY OF SAND LAKE ROAD AND INTERNATIONAL DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 182153 SVRMLB FLC095-182245- /O.NEW.KMLB.SV.W.0071.070718T2152Z-070718T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 552 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN FLORIDA. * UNTIL 645 PM EDT * AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ORLANDO...AND NEARLY STATIONARY. BUT OTHER STRONG TO SEVERE STORMS ARE POSSIBLE IN THE WARNING AREA SOUTH AND WEST OF ORLANDO. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... MAITLAND...WET N WILD WATER PARK...FAIRVIEW SHORES...PLEASURE ISLAND...UNIVERSAL STUDIOS...DOCTOR PHILLIPS...EPCOT...ORLOVISTA... BAY HILL...PINE HILLS...WINDERMERE AND LOCKHART SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162 $$ KELLY
3 follow-up statements
000 WWUS52 KMLB 182206 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 605 PM EDT WED JUL 18 2007 FLC095-182245- /O.CON.KMLB.SV.W.0071.000000T0000Z-070718T2245Z/ ORANGE FL- 605 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR ORANGE COUNTY... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER OAK RIDGE AND ORLANDO...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORLANDO INTERNATIONAL AIRPORT...SEA WORLD...VINELAND...LAKE BUENA VISTA. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM OVER A VERY POPULATED AREA IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162 $$ KELLY
000 WWUS52 KMLB 182226 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 621 PM EDT WED JUL 18 2007 FLC095-182245- /O.CON.KMLB.SV.W.0071.000000T0000Z-070718T2245Z/ ORANGE FL- 621 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR ORANGE COUNTY... AT 620 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK RIDGE...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDERMERE...DOCTOR PHILLIPS...SEA WORLD...BAY HILL...VINELAND...LAKE BUENA VISTA...UNIVERSAL STUDIOS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM OVER A VERY POPULATED AREA IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. PEOPLE SHOULD ALREADY BE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. EXCESSIVE RAINFALL IS ALSO OCCURRING WITH THIS STORM. DOPPLER RADAR ESTIMATING 2 TO 3 INCHES IN JUST ONE HOUR ON THE WEST SIDE OF ORLANDO. A FLOOD ADVISORY IS IN EFFECT FOR ORLANDO AND SURROUNDING COMMUNITIES UNITL 815 PM. LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162 $$ KELLY
000 WWUS52 KMLB 182247 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 645 PM EDT WED JUL 18 2007 FLC095-182255- /O.EXP.KMLB.SV.W.0071.000000T0000Z-070718T2245Z/ ORANGE FL- 645 PM EDT WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY WAS ALLOWED TO EXPIRE AT 645 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE. A FLOOD ADVISORY REMAINS IN EFFECT UNTIL 815 PM FOR THE WEST SIDE OF ORLANDO AND SURROUNDING COMMUNITIES WHERE DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS FALLEN. LAT...LON 2834 8133 2854 8121 2865 8151 2836 8162 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:25 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 2:25 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT WED JUL 18 2007 .DISCUSSION... CURRENTLY-TONIGHT...A LITTLE MORE TRADITIONAL LOOKING CONVECTIVE PATTERN FOR A LOW LEVEL RIDGE AXIS ACROSS CENTRAL FLORIDA. A FEW STORMS HAVE FIRED IN THE NORMAL MOISTURE CONVERGENCE AREAS...BUT TODAY THEY ARE ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES RATHER THAN ALONG THE I-4 CORRIDOR. THIS SHOULD ALLOW FOR THE EAST/WEST COLLISION TO OCCUR MORE DOWN THE SPINE OF THE PENINSULA... PROBABLY ORIENTED FROM OUR NORTHERN INTERIOR TO WEST OF THE KISSIMMEE RIVER. SOME CELLS HAVE BEEN POPPING UP NEAR INLAND LAKES SO THIS MAY HELP TO RELEASE SOME INSTABILITY BEFORE THE COLLISION OCCURS. STILL EXPECT SOME STORMS WILL BE STRONG AND HAVE A LOW END CHANCE FOR SEVERE WINDS/HAIL. HAVE GONE WITH SMALL EVENING POPS EXCEPT ALONG THE SOUTHEAST PORTION OF THE COAST. THU...STRONG ANTICYCLONE ATOP THE CENTRAL PENINSULA WILL BEGIN TO WEAKEN THU AFTERNOON AS A SHORT WAVE TROUGH/VORT LOBE MOVES INTO GA. MEANWHILE...EXTREMELY WEAK FLOW ASSOCIATED WITH THE LOW-LEVEL RIDGE WILL LEAD TO THE DEVELOPMENT OF A WELL-DEFINED SEA BREEZE BOUNDARY. THIS BOUNDARY WILL SERVE AS THE PRIMARY FOCUS FOR ISOLATED-SCATTERED AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY AS IT PROPAGATES WESTWARD ACROSS THE AREA. ALTHOUGH WIDESPREAD STRONG TO SEVERE STORMS ARE NOT EXPECTED...ISOLATED CELLS WILL CERTAINLY BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WIND GUSTS AND SMALL HAIL. FRI...ANTICYCLONE WILL CONTINUE TO SLIDE WESTWARD INTO THE GULF OF MEXICO AS THE NEXT SHORTWAVE MOVING THROUGH THE NORTHEAST AMPLIFIES THE PERSISTENT EASTERN LONGWAVE TROUGH. FALLING HEIGHTS WILL HELP TO STEEPEN LAPSE RATES AND WITH PWATS GENERALLY AROUND 1.9 INCHES...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP. SAT-WED...A RETURN TO A MORE ACTIVE PATTERN IS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. STATIONARY FRONT EXTENDING FROM A WEAKENING AREA OF LOW PRESSURE IN THE CANADIAN MARITIMES WILL SETTLE ACROSS GA OR NORTHERN FL AS A SURFACE HIGH BUILDS ACROSS THE OHIO VALLEY. SEVERAL VORTS ROUNDING THE BASE OF THE TROUGH COUPLED WITH THE DEEPER MOISTURE ASSOCIATED WITH THE STALLED FRONT WILL PRODUCE ABOVE AVERAGE RAIN CHANCES THROUGH THE PERIOD...MAINLY ACROSS THE NORTHERN COUNTIES. FURTHER DOWN THE LINE...MODELS EXHIBITING A LARGE AMOUNT OF VARIABILITY MON-WED WITH REGARDS TO THE EVOLUTION OF THE EASTERN TROUGH AND ITS INFLUENCE ON THE LOCATION OF THE WESTERN ATLANTIC RIDGE. && .AVIATION...GENERALLY EXPECT ISOLATED STORMS WITH MFVR CONDITIONS ALONG THE COAST. THE WEATHER AT INTERIOR SITES SHOULD DEPEND ON WHERE THE SEA BREEZE COLLISION OCCURS. WITH THE RIDGE ACROSS CENTRAL FLORIDA...THIS USUALLY OCCURS CLOSE TO THE I-4 CORRIDOR SO KSFB-KMCO MIGHT HAVE THE HIGHEST CHANCE FOR STRONG STORMS WITH IFR CONDITIONS. && .MARINE...RIDGE ACROSS THE WATERS WILL KEEP WINDS AT OR BELOW 10 KNOTS. SOME EAST SWELL WAS KEEPING SEA HEIGHTS AT 2 TO 3 FEET. DO NOT SEE MUCH PUSH OF SHOWERS/STORMS TO THE NORTHEAST NORTH OF CANAVERAL...SO MAINLY JUST EXPECTING ISOLATED SHOWER/STORMS OVERNIGHT...ESPECIALLY NEAR THE GULF STREAM. LOW-LEVEL RIDGE AXIS WILL GENERALLY REMAIN ACROSS THE COASTAL WATERS...RESULTING IN LIGHT WINDS AND FAVORABLE BOATING CONDITIONS THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 94 75 92 / 20 30 10 30 MCO 76 94 75 94 / 20 40 10 40 MLB 75 91 75 92 / 20 30 10 30 VRB 74 91 74 92 / 10 20 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....HIRSCH
Hazardous weather outlook, Jul 18, 11:59 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1159 AM EDT WED JUL 18 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 182200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1159 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED STORMS ARE EXPECTED TO FORM ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. OUTFLOW BOUNDARIES FROM THESE STORMS SHOULD HELP TO PUSH THE EAST COAST SEA BREEZE INLAND...WHICH WILL IGNITE ADDITIONAL STORMS THROUGH LATE AFTERNOON. A FEW STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. THERE IS ALSO A SMALL CHANCE FOR SEVERE STORMS...ESPECIALLY WHERE THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE DOWN THE CENTER OF THE PENINSULA. FREQUENT TO EXCESSIVE LIGHTNING...DAMAGING WINDS AND LARGE HAIL COULD OCCUR IN THESE AREAS DURING THE LATE AFTERNOON OR EARLY EVENING. ...FLOOD IMPACT... SLOW STORM MOVEMENT WILL ALLOW HEAVY RAIN FROM STRONGER STORMS TO PRODUCE SHORT TERM PONDING OF WATER IN POORLY DRAINED AREAS...MAINLY ALONG AND WEST OF INTERSTATE 4 LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Jul 18, 4:46 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 446 PM EDT WED JUL 18 2007 FLZ045-046-182130- ORANGE-SEMINOLE- 446 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS BUILDING QUICKLY OVER CENTRAL AND WESTERN ORANGE COUNTY NEAR THE SEMINOLE COUNTY LINE. AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER MAITLAND. THE STORM WAS NEARLY STATIONARY. OTHER STORMS WILL BUILDING OUT TOWARD WEKIVA SPRINGS. LOCATIONS THAT MAY BE AFFECTED INCLUDE LAKE MARY...ALTAMONTE SPRINGS ...AND APOPKA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Local storm report, Jul 18, 4:51 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL GENEVA 28.74N 81.12W
07/18/2007 E1.00 INCH SEMINOLE FL BROADCAST MEDIA
INTERSECTION OF 426 AND 46. QUARTER SIZE HAIL DAMAGED A
CAR.
0401 PM TSTM WND DMG DE LAND 29.04N 81.30W
07/18/2007 VOLUSIA FL LAW ENFORCEMENT
TREE ON HOUSE ON 801 CLAKE STREET
&&
FXDSpecial weather statement, Jul 18, 4:52 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 452 PM EDT WED JUL 18 2007 FLZ044-144-182145- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 452 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN AND CENTRAL LAKE COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER MASCOTTE...MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT. OTHER STORMS ARE EXPECTED TO DEVELOP NORTHWARD ACROSS LISBON... TAVARES...EUSTIS AND UMATILLA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jul 18, 5:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 514 PM EDT WED JUL 18 2007 FLZ045-182200- ORANGE- 514 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL ORANGE COUNTY... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM JUST NORTH OF CHRISTMAS...MOVING SOUTHWEST AT 10 MPH TOWARD STATE ROUTE 50. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jul 18, 5:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 529 PM EDT WED JUL 18 2007 FLZ045-046-182215- ORANGE-SEMINOLE- 529 PM EDT WED JUL 18 2007 ...A LARGE CLUSTER OF STRONG THUNDERSTORMS CONTINUES TO AFFECT NORTHWESTERN ORANGE AND WESTERN SEMINOLE COUNTIES... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CONTINUING FROM ROCK SPRINGS TO LAKE MARY AND CASSELBERRY. THE STORMS WERE NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WEKIWA SPRINGS STATE PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Special weather statement, Jul 18, 5:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 542 PM EDT WED JUL 18 2007 FLZ045-053-182245- ORANGE-OSCEOLA- 542 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN ORANGE COUNTY... EVENTUALLY INTO NORTHWESTERN OSCEOLA COUNTY... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER ORLANDO. THE STORM WAS NEARLY STATIONARY. OTHER STRONG STORMS ARE EXPECTED TO DEVELOP SOUTH AND WEST TOWARD THE THEME PARKS AND KISSIMMEE ST CLOUD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:08 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.